I had Botox injected 4 weeks ago and it has left me with an indented scar at the injection site. How can I fix? (photo)

I had Botox done by a plastic surgeon approximately 4 weeks ago in my forehead. When the surgeon injected me they said "oh gosh, sorry this is going to bruise." I was left with a red forehead that I applied cold compresses to. Maybe about 4 days passed & my forehead began to scab! The entire time I still thought it was all just bruising. About two weeks ago, I noticed that the area the plastic surgeon injected was a indented scar! Given that it has been about 4 weeks, is it too late?

Doctor Answers 15

Botox scarring?

It is unlikely for Botox to cause any scarring. From a safety standpoint, one of the best features of Botox is that its effects are always temporary. Please follow up with the injector to ensure the best results.


Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 46 reviews

Treating scars

Thank you for your question Kostaboda1. Botox is commonly used to address wrinkles on the forehead. Sometimes bruising may occur, which resolves on its own. I have never seen a scar from a Botox injection. But scars can be treated with fractional lasers. Please follow up with your doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Botox results and scarring

Honestly, I have never seen or hear of scarring after a Botox injection. Bruising, of course, can occur with any injection. The best thing to do is followup with your injector to discuss your results.

Botox and Scarring

Thanks for your question!  It is very unlikely for the scarring to occur from the Botox injections.  Bruising, of course, is the most common side effect though.  I suggest following back up with your injector to voice your concerns.  Best of luck to you!

Botox and Results

It is unlikely for Botox to cause scarring or scabbing. I suggest returning to your injector and discussing your concerns. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Scarring after Botox

I have never heard of a case of scabbing and/or scarring after a Botox injection. I would return to your injector to discuss this further. Good luck.

Ryan Greene, MD, PhD
Fort Lauderdale Facial Plastic Surgeon
4.9 out of 5 stars 69 reviews

Botox Cause Scarring?

It is unlikely that Botox caused scarring. Do you have before close-up pictures to verify the indentation wasn't present before? It would be unusual/odd to have two needle injection sites that close together with Botox. Injection sites are farther apart than that. Now that your forehead is more smooth, small indentations or contour regularities that you have always had but may not have noticed before may now be more apparent. Also, slightly asymmetric muscle movement after Botox may form an indentation. When the Botox wears off, and your wrinkles return, your issue will likely resolve. It may be best to wait till that time before considering fillers. Also, to improve the texture of your skin, reduce the indentations/unevenness, and improve you skin tone you may want to consider microdermabrasion and peels. They are a great adjunct to Botox!

Millicent Odunze-Geers, MD, MPH
Sacramento Physician
4.6 out of 5 stars 5 reviews

Indention after bruise from botox

If the bruise was large enough to cause a scab, it is possible that this could create a textural abnormality.  This is not likely due to the botox as much as the aftermath of trauma.  Scabbing could have been from the bruise itself or manipulation of the area.  Depending on the depth, it may improve over time; however, it may need to be treated with laser or filler.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Scar from Botox

It sounds like a vessel was compromised and this led to the bruise and then the scab which has left a small scar. it can be treated with filling material

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Wow

Any injection might cause bruising.  I have never heard about scabbing from botox.  I would contact your injector, hopefully a plastic surgeon and ask what might have caused this.  If this is due to asymmetry due to muscle action,  you should start seeing improvement within 3-4 months.  Good luck.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.